Title

Efficient Authentication and Access Control of Scalable Multimedia Streams over Packet-lossy Networks

Publication Type

Journal Article

Publication Date

3-2014

Abstract

Securing scalable multimedia streams becomes an important issue with the emergence of various scalable multimedia coding standards and their wide spread applications. In this paper, we first propose two novel schemes for authenticating scalable multimedia streams over packet-lossy networks. The first scheme uses a digital signature to protect the integrity of a group of frames and uses erasure correction coding to combat packet loss. The second scheme employs message authentication code to protect integrity of individual frames, which is completely resilient to packet loss and greatly improves computational efficiency compared with the first scheme. With the second authentication scheme, we further present a scheme that provides both authentication and access control to scalable multimedia streams over packet-lossy networks. This third scheme uses symmetric encryption to enforce access control by allowing authorized users to decrypt substreams corresponding to their privileges and uses attribute-based encryption to disseminate secret keys to users. For the first two schemes, we analyze their performance in terms of computation cost, communication overhead, buffer size, and probability of successful authentication, whereas for the third scheme, we demonstrate its application to H.264 scalable video coding encoded streams.

Discipline

Information Security

Research Areas

Cybersecurity

Publication

Security and Communication Networks

Volume

7

Issue

3

First Page

611

Last Page

625

ISSN

1939-0122

Identifier

10.1002/sec.762

Publisher

Wiley

Additional URL

http://dx.doi.org/10.1002/sec.762